Alert archive / Georgia / Wind Advisories in 2014
Wind Advisory 8, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Apr 18, 2014, 5:47 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2014, 5:47 PM EDT (21:47 UTC)
- Expired
- Apr 18, 2014, 9:09 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
222 WWUS72 KCHS 182147 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 547 PM EDT FRI APR 18 2014 GAZ117-119-139-141-190200- /O.NEW.KCHS.WI.Y.0008.140418T2147Z-140419T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 547 PM EDT FRI APR 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * LOCATIONS...NORTH COASTAL GEORGIA...INCLUDING TYBEE ISLAND. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE WILL ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR STRONG WINDS. EXTRA CAUTION SHOULD BE TAKEN WHILE DRIVING HIGH PROFILE VEHICLES AND ON BRIDGES AND OVERPASSES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE SHOULD BE SECURED. && $$
1 follow-up statement
388 WWUS72 KCHS 190109 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 909 PM EDT FRI APR 18 2014 GAZ117-119-139-141-190215- /O.CAN.KCHS.WI.Y.0008.000000T0000Z-140419T0200Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND... HALFMOON LANDING...DARIEN 909 PM EDT FRI APR 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Apr 18, 4:09 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 18, 4:09 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT FRI APR 18 2014
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GULF OF MEXICO TO A POSITION OFF
THE GEORGIA COAST LATE SATURDAY...BEFORE ADVANCING FARTHER OFFSHORE
SUNDAY. THIS LOW SYSTEM WILL PRODUCE A SOAKING RAIN ACROSS THE
REGION. HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION MONDAY. A
WEAKENING COLD FRONT WILL PUSH THROUGH THE AREA BY TUESDAY...
FOLLOWED BY HIGH PRESSURE AND WARMER TEMPERATURES THROUGH LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AFTERNOON WATER VAPOR IMAGERY SHOWS A POWERFUL UPPER TROUGH
DIGGING ACROSS THE CENTRAL GULF COAST REGION WHILE A SURFACE LOW
TAKES SHAPE ACROSS THE EASTERN GULF OF MEXICO. MEANWHILE WEAK HIGH
PRESSURE NORTH OF THE AREA IS SLOWLY RETREATING. WIDESPREAD
MODERATE TO HEAVY RAIN HAS BEEN OVERSPREADING SOUTHEAST GA AND NOW
INTO SOUTHERN SC. IMPRESSIVE UPPER DIVERGENCE WILL BECOME CENTERED
OVER THE AREA THROUGH THIS EVENING WHILE MID-LEVEL FORCING SHIFTS
IN AHEAD OF THE UPPER LOW. STRONG SOUTHERLY FLOW AHEAD OF THE
APPROACHING LOW IS ADVECTING DEEP MOISTURE INTO THE REGION. PWATS
ARE FORECAST TO INCREASE TO AROUND 1.85 INCHES THIS EVENING WHICH
IS 2-3 STANDARD DEVIATIONS ABOVE THE MEAN. TIME SECTIONS OFF THE
GFS SHOW INCREDIBLE UPWARD VERTICAL MOTION CENTERED AROUND 00Z
WITH STRONG OMEGA FROM THE SURFACE ALL THE WAY TO 150 MB. THE
BOTTOM LINE IS THAT THERE IS PLENTY OF MOISTURE AND FORCING TO
SUPPORT WIDESPREAD HEAVY RAINFALL THROUGH EARLY SATURDAY MORNING.
SEE HYDROLOGY SECTION FOR MORE DETAILS ON THE HEAVY RAINFALL
POTENTIAL.
LATER TONIGHT...BOTH THE GFS AND ECMWF /THE MODELS WE HAVE BEEN
FAVORING WITH THIS SYSTEM/ ARE SHOWING A PRONOUNCED DRY SLOT
DEVELOPING ABOVE 800 MB. THIS LOOKS TO CUT OFF THE HEAVY RAINFALL
LATER TONIGHT FROM SOUTH TO NORTH AS THE REGION OF GREATEST OMEGA
SHIFTS INTO NC...SO WE HAVE POPS DROPPING OFF A BIT TOWARD
DAYBREAK SATURDAY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...THE CUT OFF LOW ALOFT WILL BECOME VERTICALLY STACKED OVER
THE SURFACE LOW LOCATED ALONG THE GEORGIA COASTLINE BY DAYBREAK.
MOST NUMERICAL MODEL SOLUTIONS INDICATE A DRY SLOT SLIPPING INTO THE
SOUTHERN COASTAL AREAS DURING THE MORNING HOURS...BEFORE FILLING IN
ON THE BACKSIDE OF THE COASTAL LOW AS IT SHIFTS SLIGHTLY EASTWARD BY
MIDDAY. AS A RESULT...THERE COULD BE A SLIGHT LULL IN PRECIPITATION
COVERAGE DURING THE MORNING...BEFORE RAIN INCREASES AGAIN BY THE
AFTERNOON. WILL INDICATE A GRADIENT OF LIKELY RAIN CHANCES IN THE
50 TO 60 PERCENT RANGE FOR THE NORTHERN HALF OF THE FORECAST AREA...
DECREASING FARTHER SOUTH TO THE 40 TO 50 PERCENT RANGE DURING THE
PEAK OF COVERAGE. LOW LEVEL INSTABILITY WILL BE CONFINED TO THE
MARINE ZONES AND IMMEDIATE COASTLINE...HOWEVER THERE ARE SOME HINTS
THAT MARGINAL CAPE VALUES COULD PUSH ONSHORE DURING THE AFTERNOON.
CONSIDERING IMPRESSIVE UPPER LEVEL SUPPORT FROM THE CUT OFF LOW
DIRECTLY OVER THE REGION...AND THE RESULTING STEEP MID LEVEL LAPSE
RATES...WILL CONTINUE TO MENTION A CHANCE OF THUNDER FOR THE
EASTERN HALF OF THE FORECAST AREA TO ADDRESS MAINLY ELEVATED
CONVECTION. NORTHEAST FLOW ON THE PERIPHERY OF THE COASTAL LOW AND
THICK CLOUD COVER WILL SUPPRESS HIGH TEMPERATURES IN THE LOW 60S
INLAND TO AROUND 70 DEGREES CLOSER TO THE COAST.
SATURDAY NIGHT...EXPECT A GRADUAL DECREASE IN RAIN COVERAGE FROM
SOUTHWEST TO NORTHEAST AS THE STACKED LOW SYSTEM SLOWLY SLIPS
EASTWARD AS THE NIGHT PROGRESSES. HOWEVER...RAIN CHANCES WILL
STILL BE AS HIGH AS 50 PERCENT CHARLESTON TRI COUNTY AREA TO 30
PERCENT SOUTHEAST GEORGIA AFTER MIDNIGHT. LOW TEMPERATURES WILL
FALL INTO THE LOW TO MID 50S...RIGHT AROUND SEASONAL NORMALS.
SUNDAY...THE PERSISTENCE OF WRAP AROUND PRECIPITATION BEYOND THE
MORNING HOURS WILL DEPEND GREATLY ON THE TRACK AND SPEED OF THE
DEPARTING COASTAL LOW SYSTEM AS IT DRIFTS EAST/NORTHEAST. THERE IS
DECENT MODEL AGREEMENT THAT SCATTERED SHOWERS COULD CONTINUE
THROUGH AT LEAST NOON ACROSS COASTAL AREAS AND THE CHARLESTON TRI
COUNTY REGION CLOSEST TO THE LOW SYSTEM...WITH ONLY ISOLATED
SHOWERS FARTHER WEST AND SOUTH. WILL MAINTAIN SOME MENTION OF RAIN
THROUGH THE DAYTIME HOURS...INTRODUCING DRIER CONDITIONS BY THE
EVENING TIME FRAME ONCE WEAK HIGH PRESSURE BUILDS IN FROM THE
WEST. THE PRESSURE GRADIENT WILL TIGHTEN SIGNIFICANTLY BETWEEN THE
BUILDING INLAND SURFACE HIGH AND THE DEPARTING ATLANTIC LOW...AND
EXPECT NORTHEAST WINDS UP TO 35 MPH ACROSS THE CHARLESTON COUNTY
COASTLINE SATURDAY NIGHT INTO SUNDAY AFTERNOON. LOW TEMPERATURES
SUNDAY NIGHT WILL ONCE AGAIN FALL INTO THE LOW TO MID 50S UNDER
GRADUALLY CLEARING SKIES.
MONDAY...SURFACE HIGH PRESSURE WILL BRIEFLY BUILD INTO THE
REGION...SUPPORTING MORE TRANQUIL CONDITIONS. A TRANSIENT UPPER
RIDGE WILL SHIFT OVER THE EAST COAST STATES...ASSISTING IN A
WARMING TREND AND HIGH TEMPERATURES IN THE MID TO UPPER 70S UNDER
PARTLY CLOUDY SKIES.
LAKE WINDS...GUSTY WINDS WILL LIKELY NECESSITATE A LAKE WIND
ADVISORY SATURDAY NIGHT THROUGH SUNDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A TROUGH AT THE SURFACE AND ALOFT AND AN ASSOCIATED BAND OF ENHANCED
MOISTURE WILL ADVANCE THROUGH THE REGION TUESDAY AFTERNOON INTO
TUESDAY NIGHT. MOISTURE IS NOT IMPRESSIVE...BUT AT LEAST SLIGHT
CHANCE POPS ARE JUSTIFIED. THEN...SURFACE HIGH PRESSURE WILL SUPPORT
RAIN-FREE CONDITIONS AND TEMPERATURES IN THE UPPER 70S/LOWER 80S
WEDNESDAY/THURSDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LOW CLOUDS WILL EXPAND AND SLOWLY MOVE NORTH LATE TONIGHT INTO
SATURDAY AS LOW PRESSURE APPROACHES FROM THE SOUTH. SUSPECT MODEL
GUIDANCE IS STILL OVERDOING THE CIGS...ESPECIALLY AT KCHS. AS THE
AFTERNOON PROGRESSES...LOW LEVEL MOISTURE WILL INCREASE AND CIG
HEIGHTS WILL DROP AT KCHS. MODELS ARE CONSISTENT WITH RAIN COVERING
BOTH TERMINALS FOR THE MAJORITY OF THE FORECAST PERIOD. EXPECT
MVFR/IFR CONDITIONS WITH A CHANCE FOR SOME LIFR AT KSAV IN THE EARLY
MORNING. WINDS WILL STAY OUT OF THE EAST UNTIL LATE SATURDAY AS THE
LOW MOVES OFF INTO THE ATLANTIC.
EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS INTO SUNDAY. VFR
THEREAFTER. GUSTY WINDS POSSIBLE SUNDAY.
&&
.MARINE...
SOLID SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO SATURDAY.
GALES ARE THEN POSSIBLE SATURDAY NIGHT INTO SUNDAY NIGHT AS THE
GRADIENT TIGHTENS BETWEEN OFFSHORE LOW PRESSURE AND INLAND HIGH
PRESSURE. CONDITIONS SHOULD THEN GRADUALLY IMPROVE MONDAY AND
MONDAY NIGHT...AND WIND/SEAS ARE THEN EXPECTED TO REMAIN BELOW
ADVISORY THRESHOLDS TUESDAY THROUGH MIDWEEK.
RIP CURRENTS...MODERATE TO HIGH RISK TODAY...HIGHEST ALONG THE
GEORGIA COAST. AN ENHANCED RISK FOR RIP CURRENTS WILL PERSIST
THROUGH THE WEEKEND AND PERHAPS INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
ANOMALOUS GULF AND ATLANTIC MOISTURE FEED INTO THE AREA AHEAD OF A
POWERFUL LOW PRESSURE SYSTEM WILL COMBINE WITH STRONG SYNOPTIC
FORCING TO PRODUCE WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH
TONIGHT. LATEST GUIDANCE SHOWS 2-4 INCHES OF RAINFALL WITH SOME
HIGHER AMOUNTS POSSIBLE. MOST OF OUR INLAND AREAS SHOULD BE ABLE
TO HANDLE THIS AMOUNT OF RAINFALL GIVEN FLASH FLOOD GUIDANCE
VALUES IN EXCESS OF 4 INCHES. HOWEVER WE ARE MOST CONCERNED ABOUT
COASTAL AREAS...PRIMARILY LATE THIS EVENING AS WE HIT AN ABOVE
NORMAL HIGH TIDE. WE ALREADY HAVE A COASTAL FLOOD ADVISORY FOR
MINOR SALT WATER FLOODING. WITH HEAVY RAINFALL ON TOP OF THESE
HIGH TIDES...DRAINAGE IN THE TYPICAL POOR DRAINAGE COASTAL AREAS
WILL BE LIMITED...POTENTIALLY LEADING TO SIGNIFICANT FLASH
FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE
AREA.
MAIN STEM RIVERS AND ASSOCIATED TRIBUTARIES WILL LIKELY SEE
SIGNIFICANT RISES WITH THE POTENTIAL FOR MINOR FLOODING DEPENDING
ON OBSERVED RAINFALL AMOUNTS.
&&
.TIDES/COASTAL FLOODING...
ISSUED A COASTAL FLOOD ADVISORY FOR THE ENTIRE COAST FOR THE LATE
EVENING HIGH TIDE BASED ON CURRENT DEPARTURES OF 1-2 FT AND THE
FACT THAT WINDS WILL REMAIN NE OR ENE THROUGH MIDNIGHT.
TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL
FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE
CYCLES.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ114>119-137>141.
HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
GAZ117-119-139-141.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR GAZ117-119-139-141.
SC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ048>051.
HIGH RISK FOR RIP CURRENTS UNTIL 8 PM EDT THIS EVENING FOR
SCZ048-049-051.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR SCZ048>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ330-354.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ374.
&&
SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...WMS
LONG TERM...SPR
AVIATION...BDC/WMS
MARINE...JRL/WMS
HYDROLOGY...JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 18, 3:37 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 337 PM EDT FRI APR 18 2014 GAZ117-119-139-141-SCZ048-049-051-191945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 337 PM EDT FRI APR 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SATURDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST SUNDAY AND PERHAPS INTO MONDAY. COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE CYCLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-SCZ040-042>044-047-191945- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND JASPER- 337 PM EDT FRI APR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY GREATER AMOUNTS POSSIBLE. THIS HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-191945- CHARLESTON- 337 PM EDT FRI APR 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST SUNDAY AND POSSIBLY INTO MONDAY. COASTAL FLOODING...TIDES WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND AND COASTAL FLOOD ADVISORIES COULD BE NEEDED DURING THE NIGHTTIME HIGH TIDE CYCLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ052-191945- TIDAL BERKELEY- 337 PM EDT FRI APR 18 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HEAVY RAIN...RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY GREATER AMOUNTS POSSIBLE. THIS HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-374-191945- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 337 PM EDT FRI APR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALES...GALE FORCE GUSTS COULD DEVELOP ACROSS THE COASTAL WATERS SATURDAY NIGHT THROUGH EARLY MONDAY. GALE WATCHES AND WARNINGS COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-191945- INLAND BERKELEY- 337 PM EDT FRI APR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAIN...RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY GREATER AMOUNTS POSSIBLE. THIS HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LAKE WIND...GUSTY WINDS WILL DEVELOP ON LAKE MOULTRIE SATURDAY NIGHT INTO SUNDAY NIGHT. A LAKE WIND ADVISORY MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ114>116-118-137-138-140-191945- TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 337 PM EDT FRI APR 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-191945- CHARLESTON HARBOR- 337 PM EDT FRI APR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 18, 3:38 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT FRI APR 18 2014
GAZ140-141-182015-
COASTAL MCINTOSH-INLAND MCINTOSH-
338 PM EDT FRI APR 18 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 415 PM EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WOLF ISLAND TO 15
MILES SOUTH OF WOLF ISLAND...MOVING NORTH AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...RIDGEVILLE...MERIDIAN...VALONA...CRESCENT...WOLF ISLAND...
SAPELO ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8140 3131 8144 3156 8136
3152 8117 3140 8126 3137 8124 3137 8126
3138 8126 3138 8128 3139 8129 3139 8130
3143 8132 3138 8130 3137 8128 3133 8128
3132 8125 3130 8126 3129 8129
TIME...MOT...LOC 1938Z 194DEG 38KT 3141 8132 3116 8136Local storm report, Apr 18, 4:14 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HEAVY RAIN 4 NNE WOLF ISLAND 31.40N 81.28W
04/18/2014 M2.00 INCH MCINTOSH GA COCORAHS
2 INCHES OF RAIN REPORTED SO FAR FROM COCORAHS STATION
GA-MI-6
&&
EVENT NUMBER CHS1400536Local storm report, Apr 18, 4:57 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HEAVY RAIN 7 S GLENNVILLE 31.84N 81.93W
04/18/2014 M1.25 INCH LONG GA AMATEUR RADIO
&&
EVENT NUMBER CHS1400537The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:49 AM EDT | Flash Flood Watch | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 26 hr |
| Apr 18, 1:41 PM EDT | Coastal Flood Advisory | CHS | 12 hr | |
| Apr 18, 3:38 PM EDT | Special Weather Statement | CHS | McIntosh | 37 min |
| Apr 18, 3:59 PM EDT | Areal Flood Advisory | CHS | McIntosh | 91 min |
| Apr 18, 4:48 PM EDT | Areal Flood Advisory | CHS | Candler, Evans, Long, McIntosh, Tattnall | 87 min |
| Apr 18, 5:43 PM EDT | Areal Flood Advisory | CHS | Chatham | 92 min |
| Apr 18, 6:21 PM EDT | River Flood Warning | CHS | Tattnall, Toombs | 11 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.